MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562341
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to the one of two captivator medium hexagonal stiff snare that were used in the same procedure.It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used for cancer detection during a colonoscopy - polypectomy procedure performed on (b)(6), 2024.During the procedure, it was noticed that the hot cautery was not firing well.It was unsure if the physician was using a cut or a coag.The case was also large.The case also had a large polyp, which took up two jars and was most likely cancerous.The snare loop did not extend completely and had issues with cautery.The procedure was completed with a different boston scientific snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture date and expiration date are unknown.Block h6: imdrf device code a07 captures the reportable event of hot cautery was not firing well.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-01845 for the first captivator, and 3005099803-2024-01844 for the second captivator.It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used in the colon for cancer detection during a colonoscopy - polypectomy procedure performed on (b)(6) 2024.During the procedure, a 27 mm snare was attempted to be used to remove a large polypoid, pedunculated mass the snare cautery did not work and would not cut through the base of the polyp.Another 27 mm snare was attempted to be used to cut the polyp, but the cautery still did not work.A 13 mm hot snare was used to remove the polyp tissue into a piecemeal size.There was difficulty removing the polypoid mass as it appeared to have a fibrotic base.A cold snare was then used to remove most of the fibrotic tissue base of the neoplasm.The procedure was successfully completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture date and expiration date are unknown.Block h6: imdrf device code a090402 captures the reportable event of snare unable to deliver energy.Imdrf device code a050702 captures the reportable event of snare loop cutting problems.Block h11: blocks b5, e1 (initial reporter title, first name, last name, facility name, occupation) and h6 (device codes) have been corrected.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19172392
Report Number3005099803-2024-01844
Device Sequence Number12717168
Product Code FDI
UDI-Device Identifier08714729019350
UDI-Public08714729019350
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00562341
Device Catalogue Number6234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown